Advanced Prostate Cancer
4,826 members4,645 posts

Incontinence since Chemo

Hi guys

Before starting my chemo my Incontinence was fairly good only the occasional drip when doing something a little more strenuous, but since my Chemotherapy its like the tap has been turned on I am still doing pelvic exercise when I remember but should this improve with time again ?

It did improve after my prostatectomy and radiotherapy.

Cheers

Gary

9 Replies
oldestnewest

Hi:

Did you gain weight during chemo? If there is more abdominal fat the incontinence may increase. In theory it should improve with the pelvic muscles exercises.

Best

Raul

1 like
Reply

Hi Raul80

Nope I lost weight during Chemo it was in the last month of my Chemo treatment my Incontinence started to get worse and just hasn't improved my last Chemo cycle was 15th Nov.

Cheers m8

Gary

Reply

Hi:

If you lost weight during chemo you should consult with your doctor to determine if you have a complication of chemo call neuropathy which can affect the nerves controlling the bladder and the tone of the muscles in the perineum. Talk with your doctors and keep doing the exercises.

Reply

Hi Raul80 the reason I lost weight was that everything tasted crap so I was eating less, but during the last chemo my hunger came back and I put weight on again.

Gary

Reply

Hey Gary, same happened with me. I couldn't eat anything and lost weight. By the way, I have been more incontinent since stopping chemo also, worse at night. Cheers Paul.

Reply

Yep same here Paul I go about 4 times a night now only use to go once or twice.

Reply

Me too. I'm having a bladder neck incision operation in a few weeks to hopefully reduce the number of trips.

2 likes
Reply

Chubby, I have no answers. My primary treatment prior to a six month chemo trial were Seeds and external IMRT. Within a year, my PSA shot up and I had spinal mets. During the trial, I gained 80 pounds and added another ten during the next three years. I have since taken 70 off....

Since 2003 and my Radiation treatment, I have taken Flomax twice a day and drink 64 ounces of water day day. To keep the pump primed...... I still continue to take Flomax. Are you taking anything like this as it appears that you had brought under control incontinence. I would not be too quick to blame chemo as you had traumatic damage done to your water works. Keep working on muscle contro, drink plenary of water and get your urinary tract (smooth muscles) to relax and pee away. Took me about ten years to drive 130 miles without stopping.... I smile when I think about driving on the 18 mile long Atchafalaya Bridge when traffic was stopped and not moving..... solution, open the doors and pee away.....

Food didn't taste good either, but I still gained due to medication. Now, fourteen years later, I am still undetectable without any medication. My point is keep truckin' my friend.

Gourd Dancer

1 like
Reply

Me too, and my incontinence got way worse right away when I started chemo. My MO had never heard of it happening. My bladder got back to its previous leaky self pretty quickly post chemo. BUT THEN, last August my Dr. put my on prednisone again, and overnight my incontinence was back to its chemo level. I lasted only 3 weeks on it, and immediately got better when I stopped. I don't know if this happens to anyone else, but perhaps that may be part of it for you. Half of my side effects turned out to be from prednisone, it is awful.

Reply

You may also like...